Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Jan 12, 2018, 9:40 AM EST for Clarion County, Forest County, Jefferson County, Pennsylvania. It took effect at Jan 12, 2018, 10:44 AM EST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2018, 9:40 AM EST (14:40 UTC)
- In effect from
- Jan 12, 2018, 10:44 AM EST
- Expired
- Jan 13, 2018, 8:04 AM EST
- In force
- 21 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarion River near Cooksburg (COKP1).
- Action stage
- 10.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03029500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
378
WGUS41 KPBZ 121440
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pittsburgh PA
940 AM EST Fri Jan 12 2018
...The National Weather Service in Pittsburgh has issued a flood
warning for the following rivers in Pennsylvania...
Clarion River At Cooksburg affecting Clarion...Forest and Jefferson
Counties.
.Widespread rainfall of up to 2.60 inches and the melting of the snow pack
has resulted in significant runoff into area rivers and streams.
The rises due to the runoff have broken the ice on rivers and streams loose,
causing an ice jam on the Clarion River.
Behind this ice jam, waters are rising rapidly, and is expected to cause
flooding in Cooksburg. Keep alert to rapidly changing conditions as waters
can rise quickly as well as the ice jams breaking free affecting downstream
locations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE: Do not drive through flooded areas. The water may be
deeper than it appears. Stay tuned to NOAA Weather radio for later
developments.
&&
PAC031-053-065-122240-
/O.NEW.KPBZ.FL.W.0002.180112T1544Z-180113T0821Z/
/COKP1.1.IC.180112T1544Z.180113T0000Z.180113T0221Z.NO/
940 AM EST Fri Jan 12 2018
The National Weather Service in Pittsburgh has issued a
* Flood Warning for,
The Clarion River At Cooksburg.
* From this morning until late tonight, or until the warning is
cancelled.
* At 9:00 AM Friday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 14.0 feet by this evening. The
river will fall below flood stage by tonight.
* Impact...At 13.0 feet, Macbeth Cabins flood and water reaches River
Road near the State Park office
&&
LAT...LON 4131 7921 4133 7922 4134 7920 4132 7919
$$4 follow-up statements
070
WGUS81 KPBZ 122247
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
546 PM EST Fri Jan 12 2018
...The flood warning continues for the following rivers in
Pennsylvania...
Clarion River At Cooksburg affecting Clarion...Forest and Jefferson
Counties.
.Insert basis/synopsis section here...Runoff from the heavy rain will
maintain an elevated river this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE: Do not drive through flooded areas. The water may be
deeper than it appears. Stay tuned to NOAA Weather radio for later
developments.
&&
PAC031-053-065-130645-
/O.EXT.KPBZ.FL.W.0002.000000T0000Z-180113T1100Z/
/COKP1.1.IC.180112T2004Z.180113T0000Z.180113T0500Z.NO/
546 PM EST Fri Jan 12 2018
The River Flood Warning continues for,
The Clarion River At Cooksburg.
* Until Saturday morning, or until the warning is cancelled.
* At 5:00 PM Friday the stage was 13.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain steady or vary around
13.5 feet this evening. The river will fall below flood stage
after midnight tonight.
* Impact...At 14.0 feet, About 1 foot of water covers River Road near
the Cook Forest State Park office.
&&
LAT...LON 4131 7921 4133 7922 4134 7920 4132 7919
$$042
WGUS81 KPBZ 130133
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
833 PM EST Fri Jan 12 2018
...The flood warning continues for the following rivers in
Pennsylvania...
Clarion River At Cooksburg affecting Clarion...Forest and Jefferson
Counties.
.Runoff from the heavy rainfall and snowmelt will maintain an elevated
river tonight. The Clarion is expected to fall below flood stage
at Cooksburg on Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE: Do not drive through flooded areas. The water may be
deeper than it appears. Stay tuned to NOAA Weather radio for later
developments.
&&
PAC031-053-065-130932-
/O.EXT.KPBZ.FL.W.0002.000000T0000Z-180113T1732Z/
/COKP1.1.IC.180112T2004Z.180113T0600Z.180113T1132Z.NO/
833 PM EST Fri Jan 12 2018
The River Flood Warning continues for,
The Clarion River At Cooksburg.
* Until Saturday afternoon, or until the warning is cancelled.
* At 8:00 PM Friday the stage was 14.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.2 feet by
after midnight tonight. The river will fall below flood stage
tomorrow morning.
* Impact...At 14.0 feet, About 1 foot of water covers River Road near
the Cook Forest State Park office.
&&
LAT...LON 4131 7921 4133 7922 4134 7920 4132 7919
$$822
WGUS81 KPBZ 130915
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
415 AM EST Sat Jan 13 2018
...The flood warning continues for the following rivers in
Pennsylvania...
Clarion River At Cooksburg affecting Clarion...Forest and Jefferson
Counties.
.Runoff from recent heavy rain and snowmelt will cause the river remain
above flood stage early this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE: Do not drive through flooded areas. The water may be
deeper than it appears. Stay tuned to NOAA Weather radio for later
developments.
&&
PAC031-053-065-131647-
/O.EXT.KPBZ.FL.W.0002.000000T0000Z-180113T1647Z/
/COKP1.1.IC.180112T2004Z.180113T0215Z.180113T1047Z.NO/
415 AM EST Sat Jan 13 2018
The River Flood Warning continues for,
The Clarion River At Cooksburg.
* Until this morning, or until the warning is cancelled.
* At 3:00 AM Saturday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 13.0 feet, Macbeth Cabins flood and water reaches River
Road near the State Park office
&&
LAT...LON 4131 7921 4133 7922 4134 7920 4132 7919
$$788
WGUS81 KPBZ 131304
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
804 AM EST Sat Jan 13 2018
...The flood warning is cancelled for the following rivers in
Pennsylvania...
Clarion River At Cooksburg affecting Clarion...Forest and
Jefferson Counties.
...The flood warning continues for the following rivers in
Pennsylvania...
Allegheny River At CW Bill Young Dam affecting Allegheny County.
.Rivers continue to run high following the recent heavy rainfall
and snow melt. 1 to 3.5 inches has been observed across the area
over the last two days, with the heaviest amounts seen from NW
West Virginia through Western PA. Ice jams along the Allegheny
River and smaller streams have also added to the flooding
overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE: Do not drive through flooded areas. The water may be
deeper than it appears. Stay tuned to NOAA Weather radio for later
developments.
&&
PAC003-132104-
/O.EXT.KPBZ.FL.W.0005.000000T0000Z-180113T2226Z/
/ACMP1.1.ER.180113T0810Z.180113T1100Z.180113T1626Z.NO/
804 AM EST Sat Jan 13 2018
The River Flood Warning continues for,
The Allegheny River At CW Bill Young Dam.
* Until this afternoon, or until the warning is cancelled.
* At 6:00 AM Saturday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 17.7 feet, Basement flooding begins in New Kensington.
&&
LAT...LON 4056 7985 4063 7977 4059 7972 4052 7974
4052 7980
$$
PAC031-053-065-131334-
/O.CAN.KPBZ.FL.W.0002.000000T0000Z-180113T1647Z/
/COKP1.1.IC.180112T2004Z.180113T0215Z.180113T0900Z.NO/
804 AM EST Sat Jan 13 2018
The River Flood Warning is cancelled for,
The Clarion River At Cooksburg.
* At 7:00 AM Saturday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 4:00 AM Saturday.
* Forecast...The river will continue to fall to 8.2 feet by tomorrow
morning.
* Impact...At 13.0 feet, Macbeth Cabins flood and water reaches River
Road near the State Park office
&&
LAT...LON 4131 7921 4133 7922 4134 7920 4132 7919
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 7:58 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 12, 7:58 AM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
758 AM EST Fri Jan 12 2018
.SYNOPSIS...
Rain, changes to sleet and freezing rain late today, then
eventually snow tonight. Much colder through the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Did a quick update to tweak PoPs/temperatures to account for
recent trends. Still think that the central portion of the CWA
will get a relative break from the rainfall later this morning
before the frontal precipitation approaches.
Previous discussion...
Periods of rain expected through most of the morning. Rain
shield has been confined to a wide area underneath an upper
level moisture plume and its associated jet streak. Plume will
move out by late morning.
Cold front will reach PIT by early afternoon, and as surface
wave deepens along the boundary low-level winds will rapidly
increase behind the front. This will eventually increase the
cold air advection at the surface. Rainfall rates and coverage
are expected to decrease late this morning and into the
afternoon as a dry slot develops ahead of the next shortwave
which reaches Eastern Ohio by this evening. Much colder surface
temps begin to dive southward late this afternoon as the cold
front reaches my southeastern ridge counties. So with the
expected wind direction, and the timing of the colder air
aloft, it appears a mix of freezing rain and sleet will develop
over NE Ohio and NW PA late this afternoon and move south-
southeastward. The late afternoon and evening precipitation type
is solely dependent upon how strong the near surface cold air
advection is and how long it takes for the mid-level low to
move eastward. Latest forecast soundings are indicating that the
surface temps will cool much faster then those above 2000 ft.
So until the temps aloft can also cool, an extended period of
sleet and freezing rain is expected from NW to SE, beginning
late this afternoon and carrying into the evening hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
As the trough slides eastward and ejects a vort center across
the Upr OH tonight and Saturday, the transition to a wintry
mix, will continue during the evening and then comes the snow.
Entire CWA is expected to be all snow after 06z. The last place
to completely change over will be the ridge counties of N WV and
W MD. Winter storm warnings and advisories remain in place for
the combinations of ice, and snow accumulation. Questions remain
on placement and magnitude of ice and snow amounts given the
dispute between freezing rain supporting warm advection aloft,
and the degradation of the dendrite-formation layer resulting
from the warmth.
System departs quickly late Friday night and Saturday morning,
with snow fall expected to end over the eastern third of the
area by mid-morning. The rest of Saturday looks mainly dry with
some sunshine possible late in the morning and through a large
chunk of the afternoon. Very strong cold advection will keep it
very cold on Saturday, and as this arctic air crosses Lake Erie
some lake snow is possible. Winds at 850mbs remain northerly
through most of Saturday, so any band that does develop would
have trouble making much headway southward and would be confined
to the western half of my area.
Steady or slowly falling temps are expected on Saturday.
Heart of the arctic air will depart Sunday morning, so a mix of
sun and clouds is expected. Temperatures on Sunday will remain
very cold, 15 to 20 degrees below normal.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Upper troughing and below average temperature will persist
across the eastern CONUS through the middle of next week. Light
snow chances return late Monday with the passage of another
arctic front.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
IFR/low MVFR conditions will continue today, although
rainfall is starting to ease up a bit. The cold front will cross
from west to east today, with a changeover to mixed
precipitation and eventually snow as the colder air mass settles
in. This will eventually result in IFR conditions areawide by
the evening hours, with IFR or possibly LIFR at times overnight.
Light south winds early today will shift to the northwest behind
the cold front, with gusts of 20 to 25 knots expected late today
and overnight.
.OUTLOOK...
Restrictions can be expected through Saturday as a cold front
changes rain to sleet and freezing rain, and then snow.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory from 7 PM this evening to 10 AM EST
Saturday for MDZ001.
OH...Flood Watch through Saturday afternoon for OHZ039>041-048>050-
057>059-068-069.
Winter Storm Warning from 4 PM this afternoon to 10 AM EST
Saturday for OHZ039>041-049-050.
Winter Weather Advisory from 7 PM this evening to 10 AM EST
Saturday for OHZ059-068-069.
Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
Saturday for OHZ048-057-058.
PA...Flood Watch through Saturday afternoon for PAZ007>009-013>016-
020>023-029-031-073>076.
Winter Storm Warning from 4 PM this afternoon to 10 AM EST
Saturday for PAZ007>009-013>016-020>022-029.
Winter Weather Advisory from 7 PM this evening to 10 AM EST
Saturday for PAZ023-031-073>076.
WV...Flood Watch through Saturday afternoon for WVZ001>004-012-021-
509>512.
Winter Storm Warning from 4 PM this afternoon to 10 AM EST
Saturday for WVZ001>003.
Winter Weather Advisory from 7 PM this evening to 10 AM EST
Saturday for WVZ004-012-021-509>514.
&&Hazardous weather outlook, Jan 12, 4:20 AM EST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 420 AM EST Fri Jan 12 2018 OHZ059-068-069-PAZ023-031-073>076-WVZ004-012-021-509>512-130930- Belmont-Noble-Monroe-Indiana-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston- 420 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, west central Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-049-050-PAZ007>009-013>016-020>022-029-WVZ001>003-130930- Tuscarawas-Carroll-Columbiana-Harrison-Jefferson-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington- Hancock-Brooke-Ohio- 420 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-WVZ513-514-130930- Garrett-Western Tucker-Eastern Tucker- 420 AM EST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ048-057-058-130930- Coshocton-Muskingum-Guernsey- 420 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 12, 7:05 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLOOD 3 N FREEPORT 40.73N 79.68W
01/12/2018 ARMSTRONG PA 911 CALL CENTER
IRON BRIDGE ROAD IN SOUTH BUFFALO TOWNSHIP IS FLOODED
&&
EVENT NUMBER PBZ1800917
CLLocal storm report, Jan 12, 7:30 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLOOD BETHANY 40.21N 80.56W
01/12/2018 BROOKE WV EMERGENCY MNGR
BUFFALO CREEK IS PORTIONS OF FLOODING BETHANY.
&&
EVENT NUMBER PBZ1800918Local storm report, Jan 12, 8:37 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLOOD 3 SW WASHINGTON 40.14N 80.29W
01/12/2018 WASHINGTON PA 911 CALL CENTER
EIGHT TO NINE RESIDENTS NEEDED EVACUATION ALONG TARBUCK
LANE. WATER BELOW FIRST FLOOR OF MOBILE HOMES.
0729 AM FLOOD 2 W ELRAMA 40.25N 79.96W
01/12/2018 WASHINGTON PA 911 CALL CENTER
PERSON RESCHED ON FINLEYVILLE ELRAMA ROAD IN UNION
TOWNSHIP.
0732 AM FLOOD CLARION 41.21N 79.38W
01/12/2018 CLARION PA 911 CALL CENTER
MANY FLOODED ROADWAYS AND BASEMENTS ACROSS CLARION
COUNTY
&&
EVENT NUMBER PBZ1800919
EVENT NUMBER PBZ1800920
EVENT NUMBER PBZ1800921
CLLocal storm report, Jan 12, 8:59 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLOOD 1 S BRIDGEVILLE 40.34N 80.11W
01/12/2018 ALLEGHENY PA 911 CALL CENTER
CHARTIERS CREEK OVERLFOWING ITS BANKS ALONG SOUTH
FAYETTE STREET
0735 AM FLOOD 1 W BRIDGEVILLE 40.36N 80.13W
01/12/2018 ALLEGHENY PA 911 CALL CENTER
PD AND FD STARTING TO EVACUATE RESIDENTS FROM THE 100
BLOCK OF BLYTHE ROAD
0736 AM FLOOD 1 NW WORTHINGTON 40.85N 79.65W
01/12/2018 ARMSTRONG PA 911 CALL CENTER
WATER RESCUE ON NICHOLA ROAD - VEHICLE TRAPPED IN FLOOD
WATERS WITH MALE ON ROOF
0743 AM FLOOD COOLSPRING 41.04N 79.08W
01/12/2018 JEFFERSON PA 911 CALL CENTER
WATER SURROUNDING RESIDENCE WITH TWO PEOPLE TRAPPED
&&
EVENT NUMBER PBZ1800922
EVENT NUMBER PBZ1800923
EVENT NUMBER PBZ1800924
EVENT NUMBER PBZ1800925
CLLocal storm report, Jan 12, 9:15 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN 1 ESE ALLENS MILLS 41.19N 78.88W
01/12/2018 M1.48 INCH JEFFERSON PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1800926
AMILLERLocal storm report, Jan 12, 9:26 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM FLOOD OAKDALE 40.40N 80.19W
01/12/2018 ALLEGHENY PA EMERGENCY MNGR
COUNTY OFFICIALS REPORTED FLOODING ON CLINTON AVENUE IN
OAKDALE
0218 AM FLOOD 2 SSW WASHINGTON 40.15N 80.26W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
ROAD CLOSED DUE TO FLOODING IN NORTH FRANKLIN TOWNSHIP.
0257 AM FLOOD BALDWIN 40.36N 79.97W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. STREETS RUN ROAD CLOSED.
0258 AM FLOOD WEST HOMESTEAD 40.40N 79.92W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. BALDWIN ROAD FLOODED.
0300 AM FLOOD BRENTWOOD 40.37N 79.98W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
ROUTE 51 AT GREENLAND ROAD FLOODED.
0304 AM FLOOD MOUNT LEBANON 40.37N 80.05W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. ROBB HOLLOW ROAD AT
BETHANY DRIVE AND BOWER HILL ROAD.
0306 AM FLOOD HOUSTON 40.25N 80.21W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. 400 BLOCK OF WESTERN
AVENUE FLOODED FROM CHARTIERS CREEK.
0306 AM FLOOD 1 W CECIL-BISHOP 40.32N 80.21W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. SR980 CLOSED
0310 AM FLOOD 1 S ALLISON PARK 40.55N 79.96W
01/12/2018 ALLEGHENY PA PUBLIC
ROADS CLOSED DUE TO FLOODING. SOUTH BOUND ROUTE 8
CLOSED.
0315 AM FLOOD WASHINGTON 40.17N 80.25W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. INTERSECTION OF PARK
AVENUE AND SOUTH MAIN STREET IN CITY OF WASHINGTON IS
CLOSED.
0315 AM FLOOD CAMERON 39.77N 80.94W
01/12/2018 MONROE OH EMERGENCY MNGR
BOTH LANES FLOODED ALONG SR 78 NEAR CAMERON.
0320 AM FLOOD 1 SSE HENDRYSBURG 40.04N 81.16W
01/12/2018 BELMONT OH EMERGENCY MNGR
BOTH LANES FLOODED ALONG SR800 BETWEEN MILE MARKERS 2
AND 3.
0323 AM FLOOD 1 SSE SOMERTON 39.89N 81.13W
01/12/2018 BELMONT OH EMERGENCY MNGR
SKINNER-GRIMES RD COMPLETELY FLOODED.
0326 AM FLOOD 1 SW SOMERTON 39.90N 81.14W
01/12/2018 BELMONT OH EMERGENCY MNGR
BOTH LANES COVERED WITH WATER ALONG JOHNSON RIDGE ROAD.
0411 AM FLOOD CHESWICK 40.54N 79.80W
01/12/2018 ALLEGHENY PA PUBLIC
JACOBY ROAD FLOODED BY WATER FROM LITTLE DEER CREEK.
0413 AM FLOOD PITTSBURGH 40.44N 79.98W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
RIVER BLVD FLOODED BETWEEN NADINE AND WASHINGTON BLVD
ROAD.
0429 AM FLOOD MCDONALD 40.37N 80.23W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. MILLERS RUN ROAD AND REED
STREET FLOODED.
0439 AM FLOOD CAMERON 39.83N 80.57W
01/12/2018 MARSHALL WV EMERGENCY MNGR
COUPLE OF HOUSES FLOODED IN CAMERON. WIDESPREAD
FLOODING THROUGHOUT THE COUNTY.
0440 AM FLOOD WASHINGTON 40.17N 80.25W
01/12/2018 WASHINGTON PA LAW ENFORCEMENT
WEST WHEELING STREET AT MILL STREET FLOODED. CEDAR
GROVE ROAD AT CROSS CREEK ROAD FLOODED.
0450 AM FLOOD WEST VIEW 40.52N 80.03W
01/12/2018 ALLEGHENY PA BROADCAST MEDIA
ROADS CLOSED DUE TO FLOODING. ROCHESTER ROAD BETWEEN
ROUTE 19 AND 6TH AVENUE CLOSED DUE TO FLOODING.
0456 AM FLOOD OAKDALE 40.40N 80.19W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. MAHONEY ROAD, BETWEEN
REDWOOD DRIVE AND CLIFF MINE ROAD IS CLOSED DUE TO
FLOODING.
0503 AM FLOOD NEW KENSINGTON 40.57N 79.75W
01/12/2018 WESTMORELAND PA LAW ENFORCEMENT
STEVENSON BLVD FLOODED.
0519 AM FLOOD WHEELING 40.08N 80.70W
01/12/2018 OHIO WV EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING. NORTH FORK ROAD CLOSED
DUE TO FLOODING. WATER COMING FROM SHORT CREEK.
0521 AM FLOOD POWHATAN POINT 39.86N 80.81W
01/12/2018 BELMONT OH EMERGENCY MNGR
WATER RESCUE. CAR DROVE INTO FLOODED ROADWAY FROM
WATERS OF CAPTINA CREEK.
0527 AM FLOOD BRIDGEVILLE 40.36N 80.11W
01/12/2018 ALLEGHENY PA PUBLIC
FLOODING ON BANK STREET AT GREGG AVENUE
0530 AM FLOOD WEST MIFFLIN 40.36N 79.91W
01/12/2018 ALLEGHENY PA PUBLIC
FLOODING ON LEBANON CHURCH ROAD BETWEEN REGIS AVENUE
AND DELWAR ROAD
0533 AM FLOOD SEWICKLEY 40.54N 80.18W
01/12/2018 ALLEGHENY PA LAW ENFORCEMENT
BIG SEWICKLEY CREEK ROAD CLOSED AT HITZEL ROAD DUE TO
FLOODING.
0536 AM FLOOD CANONSBURG 40.26N 80.19W
01/12/2018 WASHINGTON PA BROADCAST MEDIA
LINDEN CREEK ROAD CLOSED BETWEEN CHESLOCK ROAD AND
WASHINGTON ROAD DUE TO WATER FROM LINDEN CREEK.
0536 AM FLOOD SEWICKLEY 40.54N 80.18W
01/12/2018 ALLEGHENY PA TRAINED SPOTTER
BIG SEWICKLEY CREEK AND LITTLE SEWICKLEY CREEK ARE OUT
OF THIER BANKS. CADAS LANE FLOODED. BIG SEWICKLEY CREEK
IS FLOODING CLOSES TWO BRIDGES LEAVING 6 HOUSES
ISOLATED.
0601 AM FLOOD ROGERSVILLE 39.88N 80.27W
01/12/2018 GREENE PA 911 CALL CENTER
MALE STUCK IN VEHICLE WEST OF TOWN. STATE ROUTE 21 IS
ALSO FLOODED IN NUMEROUS LOCATIONS.
0602 AM FLOOD LOWER BURRELL 40.58N 79.71W
01/12/2018 WESTMORELAND PA 911 CALL CENTER
MILLIGANTOWN ROAD IS FLOODED
0616 AM FLOOD WORTHINGTON 40.84N 79.63W
01/12/2018 ARMSTRONG PA 911 CALL CENTER
YELLOW DOG ROAD CLOSED DUE TO FLOODING
0620 AM FLOOD 3 SW WASHINGTON 40.14N 80.29W
01/12/2018 WASHINGTON PA 911 CALL CENTER
EIGHT TO NINE RESIDENTS NEEDED EVACUATION ALONG TARBUCK
LANE. WATER BELOW FIRST FLOOR OF MOBILE HOMES.
0634 AM FLOOD 3 N FREEPORT 40.73N 79.68W
01/12/2018 ARMSTRONG PA 911 CALL CENTER
IRON BRIDGE ROAD IN SOUTH BUFFALO TOWNSHIP IS FLOODED
0637 AM FLOOD 1 E WEIRTON 40.40N 80.55W
01/12/2018 HANCOCK WV TRAINED SPOTTER
KINGS CREEK IS OUT OF ITS BANKS FLODING INTERSECTION
KINGS CREEK ROAD AND MARTINA DRIVE. ALSO FLOODING AT
KINGS CREEK AND WILLOW ROAD BY KINGS CREEK UNION CHAPEL.
0725 AM FLOOD BETHANY 40.21N 80.56W
01/12/2018 BROOKE WV EMERGENCY MNGR
BUFFALO CREEK IS PORTIONS OF FLOODING BETHANY.
0729 AM FLOOD 2 W ELRAMA 40.25N 79.96W
01/12/2018 WASHINGTON PA 911 CALL CENTER
PERSON RESCHED ON FINLEYVILLE ELRAMA ROAD IN UNION
TOWNSHIP.
0732 AM FLOOD CLARION 41.21N 79.38W
01/12/2018 CLARION PA 911 CALL CENTER
MANY FLOODED ROADWAYS AND BASEMENTS ACROSS CLARION
COUNTY
0735 AM FLOOD 1 S BRIDGEVILLE 40.34N 80.11W
01/12/2018 ALLEGHENY PA 911 CALL CENTER
CHARTIERS CREEK OVERLFOWING ITS BANKS ALONG SOUTH
FAYETTE STREET
0735 AM FLOOD 1 W BRIDGEVILLE 40.36N 80.13W
01/12/2018 ALLEGHENY PA 911 CALL CENTER
PD AND FD STARTING TO EVACUATE RESIDENTS FROM THE 100
BLOCK OF BLYTHE ROAD
0736 AM FLOOD 1 NW WORTHINGTON 40.85N 79.65W
01/12/2018 ARMSTRONG PA 911 CALL CENTER
WATER RESCUE ON NICHOLA ROAD - VEHICLE TRAPPED IN FLOOD
WATERS WITH MALE ON ROOF
0743 AM FLOOD COOLSPRING 41.04N 79.08W
01/12/2018 JEFFERSON PA 911 CALL CENTER
WATER SURROUNDING RESIDENCE WITH TWO PEOPLE TRAPPED
&&
EVENT NUMBER PBZ1800882 PBZ1800883 PBZ1800888 PBZ1800887 PBZ1800884
PBZ1800885 PBZ1800886 PBZ1800889 PBZ1800901 PBZ1800890 PBZ1800892
PBZ1800893 PBZ1800894 PBZ1800895 PBZ1800896 PBZ1800897 PBZ1800898
PBZ1800899 PBZ1800900 PBZ1800902 PBZ1800904 PBZ1800905 PBZ1800906
PBZ1800907 PBZ1800908 PBZ1800909 PBZ1800910 PBZ1800911 PBZ1800912
PBZ1800914 PBZ1800915 PBZ1800916 PBZ1800919 PBZ1800917 PBZ1800913
PBZ1800918 PBZ1800920 PBZ1800921 PBZ1800922 PBZ1800923 PBZ1800924
PBZ1800925
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 1:03 AM EST | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 9 more | 8 hr |
| Jan 12, 1:20 AM EST | Areal Flood Warning | PBZ | Allegheny | 13 hr |
| Jan 12, 2:38 AM EST | Areal Flood Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Fayette, Forest and 8 more | 12 hr |
| Jan 12, 9:30 AM EST | River Flood Warning | PBZ | Armstrong, Clarion | 18 hr |
| Jan 12, 12:16 PM EST | River Flood Advisory | PBZ | Allegheny | 70 hr |
| Jan 12, 2:30 PM EST | Areal Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 3 hr |
| Jan 12, 5:21 PM EST | Areal Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 18 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.